Sleep Apnea Channel
Topics & Medications
Quicklinks
Related Channels

Side Effects of Modafinil

Modafinil and Rashes

Like many other medications, modafinil can cause a rare, extremely dangerous side effect called Stevens-Johnson syndrome (SJS). This problem starts out as a rash, but it can soon become life-threatening, sometimes resulting in the loss of large segments of skin (which can lead to disfigurement or even death). Therefore, tell your healthcare provider immediately if you develop an unexplained rash while taking the drug. In almost all cases, modafinil should be stopped, since it is impossible to tell if any particular rash will become dangerous. If you cannot reach your healthcare provider immediately, you should stop taking modafinil until you receive further instructions.
 

Final Thoughts on Side Effects of Modafinil

You may experience some or none of the side effects of modafinil listed in this article. Unfortunately, it can be difficult to tell whether any particular side effect (such as nausea) is actually caused by modafinil or other factors. Therefore, make sure to let your healthcare provider know if you develop any side effects while taking the drug or if something "just does not seem right." While it may not be a side effect of modafinil, your healthcare provider will be able to diagnose and treat the problem.
 

Modafinil Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.